Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 26, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Mar 12, 2016, 7:45 PM CST for Tipton County, Tennessee; Tunica County, Mississippi; 6 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2016, 7:45 PM CST (01:45 UTC)
- Expired
- Mar 12, 2016, 11:45 PM CST
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, Cross County, AR, Lee County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR, Tunica County, MS, Tipton County, TN
The radar
The Memphis radar (KNQA), 51 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501
WGUS54 KMEG 130145
FFWMEG
ARC035-037-077-093-111-123-MSC143-TNC167-130545-
/O.NEW.KMEG.FF.W.0026.160313T0145Z-160313T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
745 PM CST SAT MAR 12 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
NORTHERN LEE COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN TIPTON COUNTY IN WEST TENNESSEE...
* UNTIL 1145 PM CST
* AT 744 PM CST...DOPPLER RADAR ESTIMATES UP TO ONE INCHE OF RAIN
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 4 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEST MEMPHIS...FORREST CITY...MARION...WYNNE...OSCEOLA...TRUMANN...
MARKED TREE...EARLE...HARRISBURG...LEPANTO...HUGHES...PARKIN...
WILSON...MADISON...TYRONZA...KEISER...PALESTINE...VILLAGE CREEK
STATE PARK...WEINER AND CHERRY VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3500 9112 3502 9104 3571 9104 3570 8996
3540 9001 3538 9007 3531 9011 3529 9017
3523 9008 3518 9012 3514 9006 3513 9016
3503 9021 3504 9029 3502 9031 3492 9024
3487 9031 3486 9020 3482 9020 3489 9112
$$1 follow-up statement
862
WGUS74 KMEG 130505 RRA
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 PM CST SAT MAR 12 2016
ARC035-037-077-093-111-123-MSC143-TNC167-130515-
/O.CAN.KMEG.FF.W.0026.000000T0000Z-160313T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MISSISSIPPI AR-CROSS AR-ST. FRANCIS AR-CRITTENDEN AR-POINSETT AR-
LEE AR-TUNICA MS-TIPTON TN-
1105 PM CST SAT MAR 12 2016
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MISSISSIPPI...CROSS...ST.
FRANCIS...CRITTENDEN...POINSETT...NORTHERN LEE...NORTHEASTERN TUNICA
AND SOUTHWESTERN TIPTON COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3500 9112 3502 9104 3571 9104 3570 8996
3540 9001 3538 9007 3531 9011 3529 9017
3523 9008 3518 9012 3514 9006 3513 9016
3503 9021 3504 9029 3502 9031 3492 9024
3487 9031 3486 9020 3482 9020 3489 9112
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 6:24 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 12, 6:24 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
624 PM CST SAT MAR 12 2016
.UPDATE...
UPDATED 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 337 PM CST SAT MAR 12 2016/
DISCUSSION...
SEVERAL CONCERNS WITH THIS FORECAST PACKAGE:
1) POTENTIAL FOR FLASH FLOODING THIS EVENING SPECIFICALLY ACROSS
DESOTO/SHELBY COUNTIES WHERE A CONVERGENT AXIS OF HEAVY RAINFALL
MAY SET UP. 1-2 INCHES OF RAINFALL IS LIKELY WITH LOCALIZED 3 INCH
AMOUNTS POSSIBLE.
2) SEVERE WEATHER IS BECOMING MORE LIKELY ON SUNDAY WITH
HAIL...DAMAGING WINDS AND TORNADOES ALL POSSIBLE...MAINLY ACROSS
PORTIONS OF EAST ARKANSAS/NORTHWEST MISSISSIPPI/SOUTHWEST
TENNESSEE.
CURRENTLY...A SURFACE WIND SHIFT/TROUGH AXIS WAS ALIGNED SOUTHWEST
TO NORTHEAST NEAR THE MISSISSIPPI RIVER WITH TEMPERATURES IN THE
UPPER 60S/LOW 70S ALONG/AHEAD OF IT...UPPER 50S/LOW 60S BEHIND IT.
A STRONG UPPER LEVEL LOW WAS IN THE PROCESS OF EJECTING INTO THE
MID-SOUTH AS OF THIS AFTERNOON.
THROUGH THE REST OF THE AFTERNOON...THE FLASH FLOODING RISK WILL
INCREASE FAIRLY SUBSTANTIALLY AS THIS TROUGH AXIS IS UNFORTUNATELY
FOCUSING TRAINING SHOWERS/T'STORMS ALONG IT ACROSS AREAS THAT DO
NOT NEED ADDITIONAL RAINFALL. ELEVATED INSTABILITY IS PRESENT
ACROSS THE REGION WHICH IS ALLOWING A FEW LIGHTNING STRIKES TO
DEVELOP AS WELL. WHILE THE THUNDERSTORMS ARE SHALLOW...THEY HAVE
DEEP WARM CLOUD DEPTHS AND WILL BE VERY EFFICIENT RAINFALL
PRODUCERS. THE BREADTH OF THE HEAVY RAINFALL FOOTPRINT WILL
CERTAINLY NOT BE AS GREAT THIS TIME AROUND...BUT ITS PLACEMENT MAY
END UP BEING PROBLEMATIC...ESPECIALLY FOR THE WOLF RIVER BASIN. IT
APPEARS THAT 1-2 INCHES OF RAINFALL IS LIKELY ACROSS PORTIONS OF
DESOTO/SHELBY COUNTIES...WITH LOCALLY HIGHER AMOUNTS. A WATCHFUL
EYE WILL BE KEPT ON HOW THIS EVENT UNFOLDS OVER THE NEXT FEW
HOURS. SHOWERS AND THUNDERSTORMS EXTEND SOUTH THROUGH THE
DELTA...WITH THE MAIN WAVE OF RAINFALL OCCURRING BETWEEN 6 AND 10
PM AS THE MAIN UPPER LEVEL SYSTEM MOVES THROUGH.
BY SUNDAY MORNING...MUCH OF THE RAINFALL WILL HAVE MOVED
NORTH...WITH FULL ATTENTION TURNING TOWARD THE EXPECTED SEVERE
WEATHER EVENT LATE SUNDAY EVENING. A STRONG...COMPACT UPPER LEVEL
SYSTEM WILL RAPIDLY TRANSLATE THROUGH OK/AR DURING THE DAYTIME
HOURS ON SUNDAY. A RELATIVELY WEAK SURFACE LOW...AROUND 1000
MB...WILL MOVE INTO CENTRAL ARKANSAS BY 3-4 PM. GIVEN THE
ANTECEDENT WET SOILS...DEWPOINTS SHOULD HAVE NO PROBLEM RECOVERING
INTO THE LOW...POSSIBLY MID 60S...ACROSS THE WARM SECTOR. LAPSE
RATES WILL ALSO STEEPEN SIGNIFICANTLY WITH A WEAK CAP OBSERVED IN
FORECAST SOUNDINGS ACROSS THE WARM SECTOR. THIS WILL LIKELY LEAVE
AN UNDISTURBED AMBIENT ENVIRONMENT AHEAD OF THE SURFACE LOW. THE
STORM ENVIRONMENT ACROSS THE WARM SECTOR WILL BECOME VERY FAVORABLE
FOR SUPERCELLS...BUT IT WILL ALSO BE FAIRLY SMALL IN BOTH TIME AND
SPACE. A FAVORABLY ORIENTED WESTERLY JET MAX AT 500 MB...ON THE
ORDER OF 60-70 KTS...WILL OVERSPREAD THE WARM SECTOR DURING THE
AFTERNOON. A LOW LEVEL JET SHOULD INTENSIFY MODESTLY DURING THE 3
TO 6 PM TIMEFRAME WHICH WILL CONCURRENTLY INCREASE 0-1 SRH VALUES
INTO THE 150-250 M2/S2 RANGE. THERMODYNAMICS ARE NOT OVERLY
IMPRESSIVE...BUT THEY WILL BE SUFFICIENT WITH >1000 J/KG OF SBCAPE
LIKELY. SHEAR VECTORS PERPENDICULAR TO THE PSEUDO- DRYLINE/FRONT
FAVOR SUPERCELLS WITH WIND PROFILES DEMONSTRATING IMPRESSIVE
VEERING WITH HEIGHT. IT APPEARS ALL HAZARDS WILL BE
POSSIBLE...INCLUDING A FEW TORNADIC SUPERCELLS. IT IS UNCLEAR HOW
FAR EAST THE MORE SIGNIFICANT SEVERE THREAT WILL DEVELOP...BUT
THIS CAN BE REFINED WITH TIME. AN ASPECT OF THIS EVENT THAT IS
PARTICULARLY CONCERNING IS THE FACT THAT SOILS ARE SATURATED.
WINDS OF EVEN 40-50 MPH WILL BE CAPABLE OF KNOCKING DOWN
TREES...WITH SEVERE WINDS LIKELY CAUSING SIGNIFICANT TREE-FALL.
THIS IS SOMETHING TO KEEP IN MIND AS THE EVENT APPROACHES. THE
GREATEST THREAT FOR SEVERE WEATHER WILL OCCUR BETWEEN 5 TO 10 PM
SUNDAY EVENING.
BY MONDAY MORNING...THE MID-SOUTH WILL BE OVER THE HUMP AND THE
ACTIVE PERIOD OF WEATHER FINALLY COMES TO AN END. SEVERAL DAYS OF
VERY WARM WEATHER IS LIKELY WITH HIGHS NEAR 80 MONDAY AND TUESDAY.
BY MIDWEEK...A LONGWAVE TROUGH CARVES ITSELF OUT ACROSS THE
CENTRAL AND EASTERN CONUS WHICH WILL TURN THE WEATHER COOLER FOR
MUCH OF THE COUNTRY. HIGHS NEAR TO BELOW AVERAGE ARE EXPECTED
THROUGH THE MID AND LONG-TERM WITH SEVERAL CHANCES OF LIGHT
PRECIPITATION POSSIBLE.
TVT
&&
.AVIATION...
00Z TAF SET
MVFR CIGS EARLY IN THE PERIOD SHOULD LOWER THROUGH THE EVENING AND
EVENTUALLY DROP TO LIFR/IFR LATER TONIGHT. RAIN AND THUNDERSTORMS
EXPECTED AT ALL SITES THIS EVENING...WITH SHARP REDUCTIONS IN
CIGS/VSBYS POSSIBLE IN HEAVY RAINFALL. RAIN SHOULD DIMINISH AFTER
MIDNIGHT AS THE CIGS AND VSBYS LOWER AREAWIDE. LIGHT SOUTH TO
SOUTHEAST WINDS EXPECTED.
CIGS AND VSBYS SLOWLY IMPROVE TO MVFR LEVELS BY MID TO LATE SUNDAY
MORNING WITH MAINLY DRY CONDITIONS. SCATTERED TO NUMEROUS
THUNDERSTORMS EXPECTED AT OR JUST BEYOND THE END OF THE FORECAST
PERIOD. EXPECT REDUCED CIGS AND VSBYS AGAIN WITH CONVECTION. WINDS
WILL INCREASE FROM THE SOUTH AROUND 10 KTS BY AFTERNOON AT ALL
LOCATIONS.
JLH
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR BENTON MS-COAHOMA-
DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
TUNICA-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR CARROLL-CROCKETT-
DYER-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-HENRY-LAKE-LAUDERDALE-
MADISON-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Mar 12, 4:09 AM CST, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 409 AM CST SAT MAR 12 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-131200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 409 AM CST SAT MAR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS MUCH OF THE MID SOUTH THROUGH TONIGHT. ADDITIONAL RAINFALL MAY RESULT IN FLASH FLOODING OVER ALREADY SATURATED SOILS. IN ADDITION....AREA RIVERS ARE EXPECTED TO REMAIN ELEVATED OR IN FLOOD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON INTO SUNDAY EVENING ACROSS PORTIONS OF SOUTHWEST TENNESSEE...EAST ARKANSAS ALONG AND SOUTH OF I-40 AND NORTHWEST MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS WILL BE THE PREDOMINANT THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON INTO SUNDAY EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:27 PM CST | River Flood Warning | MEG | Fayette, Shelby | 26 hr |
| Mar 12, 11:04 PM CST | Areal Flood Warning | MEG | Fayette, Shelby | 10 hr |
| Mar 12, 11:07 PM CST | River Flood Warning | MEG | Fayette, Shelby | 19 hr |
| Mar 12, 11:17 PM CST | Areal Flood Warning | MEG | Crockett, Dyer, Fayette, Gibson, Haywood, Lake and 4 more | 10 hr |
| Mar 12, 9:43 PM CST | Areal Flood Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tunica, Yalobusha | 10 hr |
| Mar 13, 9:43 AM CDT | Areal Flood Warning | MEG | Coahoma, Quitman, Tallahatchie, Tunica | 12 hr |
| Mar 12, 11:08 PM CST | Areal Flood Warning | MEG | Craighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis | 10 hr |
Nearby
Flash Flood Warnings in Arkansas, 2016Flash Flood Warnings in Tennessee, 2016Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.